MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305917
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 21x1-1/2 rb tw needle pulled out of the hub.The following information was provided by the initial reporter: one complaint has been reported for the defect 'needle detached from the socket during injection' (see photos).The defect was observed during use.The patient was given the product, but when the syringe was withdrawn, the needle became stuck in the skin.The cannula came loose from its holder.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle pulled out of hub it was reported the needle detached from the socket during injection.To aid in the investigation, one sample with no blister package and four photographs were received for evaluation by our quality team.A visual inspection was performed; the needle was loose from the needle hub and epoxy was present on 40% of the needle outer diameter.The four photographs provided show a needle assembly attached to a syringe, including the plastic shield, a side view of the needle, a top view of the needle hub, and a close-up of the needle.This condition could occur if there was an insufficient epoxy application, potentially due to a jam at the cannulator that was not detected during subsequent processing.However, this product shelf life has expired.Bd does not make claims of the efficacy of expired product.Complaints received for this device and the reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly.Our business team regularly reviews collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle pulled out of hub.Four photos were provided showing a syringe with the needle assembly, including the plastic shield, a side view of the needle, a top view of the needle hub, and a close up of the needle.The needle appears to have an epoxy droplet that does not provide full 360 degree coverage around its outer diameter.Based on the investigation and photo analysis, the reported issue is confirmed.The most likely root cause is insufficient epoxy application, as indicated by the images.It is also possible that a jam occurred at the cannulator, resulting in inadequate epoxy coverage and remaining undetected through subsequent processes.Verification of the cannulator showed that its settings were correct and product flow was good.A device history record review was completed for material number 305917, lot 3324374.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lot met acceptance criteria per the inspection control plan, was approved for shipment, and is in compliance with applicable product specifications.Complaints received for this device and the reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly.Our business team regularly reviews collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported the needle detached from the socket during injection.To aid in the investigation, one sample with no blister package and four photographs were received for evaluation by our quality team.A visual inspection was performed, the needle was loose from the needle hub and epoxy was present on 40 percent of the needles outer diameter.The four photographs provided show a needle assembly attached to a syringe, including the plastic shield, a side view of the needle, a top view of the needle hub, and a close up of the needle.This condition could occur if there was an insufficient epoxy application, potentially due to a jam at the cannulator that was not detected during subsequent processing.However, this product shelf life has expired.Bd does not make claims of the efficacy of expired product.
 
Additional Manufacturer Narrative
(b)(4).- supplemental mdr - needle pulled out of hub correction: following submission of initial mdr, customer provided correct lot.Section d updated to correct lot.Evaluation: it was reported the needle detached from the socket during injection.To aid in the investigation, one sample with no blister package and four photographs were received for evaluation by our quality team.A visual inspection was performed; the needle was loose from the needle hub and epoxy was present on 40% of the needle outer diameter.The four photographs provided show a needle assembly attached to a syringe, including the plastic shield, a side view of the needle, a top view of the needle hub, and a close-up of the needle.This condition could occur if there was an insufficient epoxy application, potentially due to a jam at the cannulator that was not detected during subsequent processing.Verification of the cannulator was performed.The settings were correct, and product flow was good.Furthermore, a device history record review was completed for provided lot number 3324374.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24205993
Report Number1213809-2026-00037
Device Sequence Number9672263
Product Code FMI
UDI-Device Identifier00382903059171
UDI-Public(01)00382903059171
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305917
Device Lot Number3324374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/14/2026
03/03/2026
04/03/2026
04/16/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/19/2026
03/23/2026
04/06/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown